Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 47, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 11, 2015, 4:49 PM EDT for Butler County, Lawrence County, Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2015, 4:49 PM EDT (20:49 UTC)
- Expired
- Jun 11, 2015, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, PA, Lawrence County, PA
The radar
The Pittsburgh radar (KPBZ), 47 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 8.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:54 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 11, 2:54 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 254 PM EDT THU JUN 11 2015 .SYNOPSIS... WELL ABOVE NORMAL TEMPERATURES WILL CONTINUE WITH A CHANCE OF THUNDERSTORMS BEGINNING FRIDAY AFTERNOON AS A COLD FRONT TRANSITIONS ACROSS THE REGION. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SO FAR TODAY WARMER AIR ALOFT HAS CAPPED OFF ANY CONVECTION...BUT OPTED TO MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS MAINLY NORTH OF INTERSTATE 80 THROUGH EARLY EVENING WHERE A FRONTAL BOUNDARY RESIDES AND HAVE RECENTLY OBSERVED SEVERAL SMALL CELLS POP UP TO AROUND 18KFT OR SO WHERE A SECOND INVERSION WAS OBSERVED IN THIS MORNINGS SOUNDING. OVERNIGHT...NO ACTIVITY IS ANTICIPATED WITH LOSS OF SFC BASED INSTABILITY AND THE SURFACE BOUNDARY LIFTS BACK NORTH AS FLOW RETURNS TO THE SOUTHWEST. OVERNIGHT LOWS WILL AGAIN BE WELL ABOVE NORMAL...BUT SLIGHTLY LOWER THAN OBSERVED LAST NIGHT UNDER LESS CLOUD COVERAGE. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... A FAIRLY LEAN MOISTURE PROFILE WILL RESIDE OVER THE AREA FOR THE MAJORITY OF THE DAY ON FRIDAY...WITH DEEPER MOISTURE REMAINING TO THE NORTHWEST OF THE CWA INTO THE AFTERNOON HOURS. THIS WILL ALLOW FOR INCREASING SOUTHWESTERLY FLOW TO MIX TO THE SURFACE WITH AMPLE INSOLATION THROUGH THE AFTERNOON HOURS. BECAUSE OF A VERY WARM LIKELY START TO THE DAY...THIS SHOULD ALLOW FOR DRY ADIABATIC MIXING FROM ABOVE 850 MB TO THE SURFACE. WITH MODEL PROJECTIONS SUGGESTING 18 TO 19C AT 850 MB...LOW 90S WILL LIKELY BE IN PLAY IN MOST LOCATIONS IN THE CWA. STRONG MIXING IN THE PRE-FRONTAL ENVIRONMENT MAY ALLOW FOR EVEN STRONGER TEMPERATURE RISES SHOULD DRY AIR ALOFT GET ENTRAINED. HOWEVER...SHOULD THIS OCCUR...DEWPOINTS WILL LIKELY FALL OFF A BIT MORE THAN EXPECTED. REGARDLESS...THE CURRENT EXPECTATION IS THAT DEWPOINTS SHOULD HANG AT LEAST IN THE MID 60S...WHICH WOULD RESULT IN HEAT INDEX VALUES RUNNING IN THE MID 90S...WHICH WOULD EASILY BE THE HIGHEST VALUES SO FAR THIS YEAR. THE COLD FRONT SLIDES SOUTH TOWARD AND THROUGH THE AREA BY FRIDAY EVENING AND NIGHT...WITH EVENING CAPE VALUES RUNNING TOWARD 2500 J/KG. THE CAP AROUND 15 KFT STILL DOES LOOK TO EXIST ON MODEL SOUNDINGS...THOUGH NOT TO THE DEGREE IT HAS FOR THE PAST COUPLE OF DAYS. HOWEVER...WITH ADDITIONAL LARGE SCALE FORCING FOR ASCENT ALONG THE FRONT IN THE RIGHT ENTRANCE REGION OF THE UPPER JET...SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY INTO THE EVENING AS INSTABILITY STARTS TO WANE. DUE TO THE TIMING AFTER THE DIURNAL INSTABILITY MAXIMUM...IT WOULD SEEM SEVERE THUNDERSTORMS WILL BE A BIT HARDER TO MUSTER...HOWEVER ONE OR TWO MAY GUST OUT DURING THE EVENING. COOLER AIR WILL FOLLOW THE FRONT ON SATURDAY AS IT PUSHES INTO THE SOUTHERN CWA...THEN STALLS. SHOWER CHANCES WILL REMAIN ACROSS THE SOUTH AS THIS OCCURS AND IT STARTS TO MOVE BACK NORTHWARD AGAIN ON SUNDAY. THIS WILL MEAN JUST A BRIEF RESPITE FROM THE HOT/HUMID CONDITIONS ON SATURDAY...WITH MUGGIER AND WARMER AIR AGAIN RETURNING ON SUNDAY. FRIES && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... INITIALLY WARM TEMPERATURES AND HUMID CONDITIONS UNDER EASTERN CONUS RIDGING ARE EXPECTED TO BE ALLEVIATED SOMEWHAT BY MIDWEEK AS THE FRONT SAGS SOUTHWARD/RIDGE ERODES VIA SHORTWAVE DREDGING. CHANCE PRECIP NUMBERS WERE MAINTAINED THROUGHOUT THE PERIOD...BUT GUIDANCE NUMBERS WERE TEMPERED GIVEN PROJECTIONS OF WARMTH ALOFT AND TIMING QUESTIONS. NEVERTHELESS...THE BETTER CHANCE OF RAIN FOR THE LONG TERM PERIOD LOOKS TO BE ON TUESDAY WITH THIS MORNING MODEL RUNS...BUT HAVE OPTED AGAINST LIKELY POPS FOR NOW GIVEN THE LACK OF MODEL CONSISTENCY AND COLLABORATION NECESSITIES. WPC GUIDANCE GENERALLY DEPICTED THE SITUATION WELL AND FEW CHANGES WERE NEEDED OUTSIDE OF THE POPS DISCIPLINE. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... VFR CONDITIONS EXPECTED TODAY WITH A SLIGHT CHANCE OF A THUNDERSTORM OR TWO NORTH OF THE I-80 CORRIDOR THROUGH EARLY EVENING IMPACTING KDUJ OR KFKL. .OUTLOOK.../THURSDAY NIGHT THROUGH MONDAY/... THE NEXT CHANCE FOR GENERAL RESTRICTIONS IS ANTICIPATED WITH A FRIDAY NIGHT/EARLY SATURDAY COLD FRONT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 11, 3:16 AM EDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 316 AM EDT THU JUN 11 2015 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-120730- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 316 AM EDT THU JUN 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 07
In the hours before
Special weather statement, Jun 11, 4:10 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
410 PM EDT THU JUN 11 2015
PAZ013-014-112045-
LAWRENCE-BUTLER-
410 PM EDT THU JUN 11 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BUTLER AND
NORTHEASTERN LAWRENCE COUNTIES...
AT 409 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF
SLIPPERY ROCK...OR 8 MILES EAST OF NEW CASTLE...MOVING EAST AT 15
MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HOMEACRE-LYNDORA...SHANOR-NORTHVUE...SLIPPERY ROCK...PROSPECT...PLAIN
GROVE TOWNSHIP...WEST LIBERTY...HARLANSBURG...ROSE POINT PARK...
MORAINE STATE PARK AND COOPER'S LAKE CAMPGROUND.
THIS INCLUDES INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 99
AND 107.
LAT...LON 4108 8010 4107 8010 4107 7991 4087 7993
4098 8023 4108 8019
TIME...MOT...LOC 2009Z 272DEG 12KT 4102 8018
34Special weather statement, Jun 11, 4:30 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 430 PM EDT THU JUN 11 2015 PAZ013-112100- LAWRENCE- 430 PM EDT THU JUN 11 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAWRENCE COUNTY... AT 430 PM EDT...A STRONG THUNDERSTORM WAS NEAR OAKWOOD...OR 8 MILES WEST OF NEW CASTLE...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NEW CASTLE...ELLWOOD CITY...OAKWOOD...NEW CASTLE NORTHWEST...NEW BEAVER...BESSEMER...PLAIN GROVE TOWNSHIP...WAMPUM...SOUTH NEW CASTLE...HARLANSBURG...S.N.P.J. AND ROSE POINT PARK. THIS INCLUDES INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 11 AND 14. LAT...LON 4106 8016 4086 8020 4092 8052 4104 8052 TIME...MOT...LOC 2030Z 278DEG 9KT 4096 8049 34
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:10 PM EDT | Special Weather Statement | PBZ | Butler | 35 min |
| Jun 11, 4:30 PM EDT | Special Weather Statement | PBZ | Lawrence | 30 min |
| Jun 11, 4:59 PM EDT | Special Weather Statement | PBZ | Jefferson | 31 min |
| Jun 11, 5:14 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 31 min |
| Jun 11, 5:41 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Jefferson | 34 min |
| Jun 11, 5:46 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler | 29 min |
| Jun 11, 6:00 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence | 30 min |
| Jun 11, 6:15 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana | 30 min |
| Jun 11, 6:18 PM EDT | Tornado Warning | PBZ | Armstrong, Indiana | 12 min |
| Jun 11, 6:30 PM EDT | Tornado Warning | PBZ | Armstrong, Indiana | 15 min |
| Jun 11, 6:44 PM EDT | Tornado Warning | PBZ | Indiana | 16 min |
| Jun 11, 6:55 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 12 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.